MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1145400-38
Health Effect - Clinical Codes Atrial Fibrillation (1729); Myocardial Infarction (1969)
Date of Event 08/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The reported deflation issue, the reported difficulty to remove and the reported device operates differently than expected (reported translucent gap with no contrast noted in the center of the balloon) were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effects of myocardial infarction and atrial arrhythmias are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the patient presented with an st elevated myocardial infarction (stemi) and a thrombosed proximal right coronary artery (rca)).The culprit vessel (rca) was treated with successful advancement (via femoral access) and deployment of a 4.0x38mm otw xience alpine drug-eluting stent (des).When deploying the stent, a translucent gap (with no contrast) was noted in the center of the balloon, but inflation and deployment were completed without difficulty.During an attempt to then deflate the stent delivery system (sds) balloon using an indeflator, the balloon would not deflate at all and was unable to be retracted from the deployed stent.The guide catheter was pushed forward to the edge of the stent, then multiple attempts were made to puncture the balloon using both ends of various unspecified guide wires, but the balloon was unable to be punctured after attempting for 30 minutes.Gentle, consistent force was then applied to the sds and the inflated balloon was able to be withdrawn from the stent (with no damage to the stent) and the balloon was wedged back into the guide catheter.The inflated balloon and guide catheter were withdrawn from the anatomy as a single unit, without further issue.During the procedure, the patient stemi was prolonged and the patient experienced atrial fibrillation (a-fib) due to rca obstruction of distal flow from the inability to deflate the balloon for 30 minutes.The patient was defibrillated for the a-fib.The stemi self-resolved upon withdrawal of the sds with guide catheter.The procedure was considered completed.The patient is in stable condition with no adverse sequelae.No additional information was provided.

Brand Name
XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6832240
Report Number2024168-2017-07122
Device Sequence Number787833
Product Code NIQ
UDI-Device Identifier08717648200380
UDI-Public08717648200380
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number1145400-38
Device Lot Number6012141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D11: INFLATION: INDEFLATOR
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age48 YR